MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM915030
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched and kinked, meeting us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section e1.Initial reporter phone: (b)(6).A non-sterile galaxy g3 mini 1.5mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was protruding from the introducer.The coil component was inspected under microscopic magnification, and it was found stretched on the proximal portion and also multiple kinked conditions were noted; this remains attached to the resistance heating (rh) and is still in one piece.The rh was found not softened, indicating that the detachment process was not initiated.A dimensional analysis was performed, and the introducer distal inner diameter (id) was confirmed to be within specification.The issue regarding a coil being unable to advance was confirmed since the damages noted in the coil prevented the ability to move the coil.Coil kinking and stretching are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil kinking and stretching.The damages observed in the coil were not originally documented in the complaint; however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.There is no indication that the issue reported is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly for coil condition to prevent coil damage from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are: 3007628272-2024-00004.
 
Event or Problem Description
As reported by the field, during a coil embolization, a galaxy g3 mini 1.5mm x 3cm coil (glm915030, 30896000) became impeded in introducer sheath and could not be pushed into a non j&j microcatheter (mc).The physician retracted the coil and switched a new one, a galaxy g3 mini 3mm x 8cm (glm930080, 30865692) but the same issue occurred.The doctor changed the third coil to complete the surgery.There was no patient injury reported.Additional event information received on 22-nov-2023 indicated that the coils were impeded in the introducer sheath and could not be pushed into the microcatheter.Continuous flush on the microcatheter was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.Excessive force had not been applied to the device.Based on the product analysis of the device received, the embolic coil was found stretched and kinked.

Brand Name
GALAXY G3 MINI 1.5MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18484634
Report Number3007628272-2024-00003
Device Sequence Number15736713
Product Code KRD
UDI-Device Identifier10886704080145
UDI-Public10886704080145
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberGLM915030
Device Lot Number30896000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 1.5MM X 3CM; NON J&J MICROCATHETER
Patient Age57 YR
Patient SexMale
Patient Weight65 KG